Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Jun 7, 2021, 6:02 PM CDT for Vernon Parish, Louisiana; Jasper County, Newton County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 6:02 PM CDT (23:02 UTC)
- Expired
- Jun 7, 2021, 6:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Lake Charles, LA
Counties Vernon Parish, LA, Jasper County, TX, Newton County, TX
The radar
The Ft Polk radar (KPOE), 22 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3301 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 585 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.8
The text
As transmitted.
182
WWUS84 KLCH 072302
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT Mon Jun 7 2021
LAZ027-028-030-TXZ180-201-259>262-072345-
Beauregard LA-Vernon LA-Rapides LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
602 PM CDT Mon Jun 7 2021
...SPECIAL WEATHER STATEMENT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Toledo Bend Dam to near Kountze. Movement
was east at 60 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
De Ridder, Jasper, Leesville, Newton, Kirbyville, Kountze, Rosepine,
Merryville, Boyce, Anacoco, Singer, Town Bluff, Toledo Bend Dam,
Lena, Fred, Fields, Bon Weir, Burkeville, Fort Polk and Slagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Louisiana...and southeastern Texas.
LAT...LON 3150 9268 3147 9271 3145 9268 3140 9269
3140 9257 3041 9362 3037 9451 3116 9391
3117 9358 3120 9355 3124 9356 3128 9353
3128 9344 3136 9339 3137 9303 3135 9295
3137 9295 3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 2301Z 276DEG 53KT 3121 9356 3045 9427
$$
Stigger/87What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:56 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 7, 3:56 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 356 PM CDT Mon Jun 7 2021 .DISCUSSION... .SHORT TERM (Today Through Wednesday Morning)... Isolated showers and thunderstorms ahead of an approaching MCS have moved northward out of our area with no new development in our area. The approaching MCS is maintaining its strength, in part due to the inflow of moisture from the Gulf of Mexico as well as the instability present. Southern parts of the area are not expected to be impacted by the MCS. However, northern parts of the area (especially the northern fringe) will likely see strong thunderstorms this evening. Some of the storms could be severe. Damaging wind gusts and large hail will be the primary risks. Winds will be elevated until after sunset this evening. Mostly cloudy skies will persist into the morning hours. Overnight temperatures will be above normal due to the increased cloud cover. Morning fog will be possible for Central LA as winds will be lighter overnight for inland locations. Isolated to scattered thunderstorms will likely begin developing during the late morning on Tuesday. Chances for storms will then diminish around sunset on Tuesday. 55 .LONG TERM (Wednesday through Sunday)... Scattered afternoon convection will continue each afternoon into Wednesday as tropical moisture remains in place with little to drive it upward other than afternoon heating. A large upper ridge building over Mexico and up into Texas will act to suppress convection Thursday through Saturday although an isolated shower can't be completely ruled out. The ridge will erode back to the west Sunday allowing for scattered convection to once again develop each afternoon through early next week. With the ridge still meandering over central and west Texas providing some influence, the highest PoPs will likely be across central and south central Louisiana. Jones && .PRELIMINARY POINT TEMPS/POPS... AEX 75 90 75 89 / 80 30 0 40 LCH 77 89 77 87 / 40 10 0 20 LFT 76 88 75 87 / 50 30 0 40 BPT 77 89 77 87 / 40 10 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jun 7, 4:01 PM CDT, 2 hours 1 minute before
Hazardous Weather Outlook National Weather Service Lake Charles LA 401 PM CDT Mon Jun 7 2021 LAZ027-TXZ180-259>262-082115- Vernon-Tyler-Northern Jasper-Northern Newton-Southern Jasper- Southern Newton- 401 PM CDT Mon Jun 7 2021 ...SEVERE THUNDERSTORM WATCH 242 IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. An incoming storm complex from North-Central Texas will lead to strong thunderstorms for northern parts of the area this evening, especially for the northern fringe. Some of the storms could be severe (damaging wind gusts and large hail will be the primary risks). Storms will dissipate tonight giving way to mostly cloudy skies through the night. Morning fog will be possible for Central Louisiana. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. Scattered showers and thunderstorms will develop Tuesday and Wednesday afternoons. Widespread severe weather is not expected. However, locally heavy rainfall, gusty winds and frequent lightning will be possible with some of these storms. Drier conditions are expected Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ028>033-041>045-052>055-073-074-TXZ201-215-216-082115- Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-Calcasieu- Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia- St. Mary-Lower St. Martin-West Cameron-East Cameron-Hardin-Jefferson- Orange- 401 PM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. An incoming storm complex from North-Central Texas will lead to strong thunderstorms for northern parts of the area this evening, especially for the northern fringe. Some of the storms could be severe (damaging wind gusts and large hail will be the primary risks). Storms will dissipate tonight giving way to mostly cloudy skies through the night. Morning fog will be possible for Central Louisiana. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. Scattered showers and thunderstorms will develop Tuesday and Wednesday afternoons. Widespread severe weather is not expected. However, locally heavy rainfall, gusty winds and frequent lightning will be possible with some of these storms. Drier conditions are expected Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-082115- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 401 PM CDT Mon Jun 7 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 55
In the hours before
Special weather statement, Jun 7, 4:34 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
434 PM CDT Mon Jun 7 2021
TXZ180-259-260-072215-
Northern Newton TX-Northern Jasper TX-Tyler TX-
434 PM CDT Mon Jun 7 2021
...SPECIAL WEATHER STATEMENT...
At 433 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hemphill to near Wildwood. Movement was
northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Toledo Bend Dam, Ebenezer,
Rockland, Warren, Town Bluff, Browndell, Farrsville, Magnolia
Springs, Mayflower, Spurger, Harrisburg, Jamestown, Ivanhoe, Sam
Rayburn Dam and Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.
LAT...LON 3106 9456 3103 9447 3111 9406 3113 9404
3116 9391 3117 9358 3118 9356 3057 9419
3052 9440 3053 9455 3101 9465
TIME...MOT...LOC 2133Z 235DEG 29KT 3132 9380 3056 9450
WarthenSpecial weather statement, Jun 7, 5:16 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
516 PM CDT Mon Jun 7 2021
TXZ180-201-259-260-072300-
Hardin TX-Northern Newton TX-Northern Jasper TX-Tyler TX-
516 PM CDT Mon Jun 7 2021
...SPECIAL WEATHER STATEMENT...
At 516 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Browndell to 6 miles east of Alabama-Coushatta
Reservation. Movement was southeast at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Ebenezer, Rockland, Warren,
Town Bluff, Thicket, Browndell, Votaw, Mayflower, Harrisburg,
Farrsville, Ivanhoe, Sam Rayburn Dam and Hillister.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
southeastern Texas.
LAT...LON 3049 9473 3050 9454 3101 9465 3106 9456
3103 9447 3116 9391 3117 9355 3035 9468
TIME...MOT...LOC 2216Z 292DEG 23KT 3113 9402 3073 9459
Stigger/87Special weather statement, Jun 7, 6:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
602 PM CDT Mon Jun 7 2021
LAZ027-028-030-TXZ180-201-259>262-072345-
Beauregard LA-Vernon LA-Rapides LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
602 PM CDT Mon Jun 7 2021
...SPECIAL WEATHER STATEMENT...
At 601 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Toledo Bend Dam to near Kountze. Movement
was east at 60 mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
De Ridder, Jasper, Leesville, Newton, Kirbyville, Kountze, Rosepine,
Merryville, Boyce, Anacoco, Singer, Town Bluff, Toledo Bend Dam,
Lena, Fred, Fields, Bon Weir, Burkeville, Fort Polk and Slagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Louisiana...and southeastern Texas.
LAT...LON 3150 9268 3147 9271 3145 9268 3140 9269
3140 9257 3041 9362 3037 9451 3116 9391
3117 9358 3120 9355 3124 9356 3128 9353
3128 9344 3136 9339 3137 9303 3135 9295
3137 9295 3137 9292 3139 9291 3152 9272
TIME...MOT...LOC 2301Z 276DEG 53KT 3121 9356 3045 9427
Stigger/87The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 6:46 PM CDT | Special Weather Statement | LCH | Beauregard, Vernon | 44 min |
| Jun 7, 4:34 PM CDT | Special Weather Statement | LCH | Jasper, Tyler | 41 min |
| Jun 7, 5:16 PM CDT | Special Weather Statement | LCH | Tyler | 44 min |
Nearby
Special Weather Statements in Texas, 2021Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.